Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 15, NWS Wichita, KS

March 25, 201421 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 25, 2014, 3:39 AM CDT for 21 counties in Kansas. It took effect at Mar 26, 2014, 10:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 3:39 AM CDT (08:39 UTC)
In effect from
Mar 26, 2014, 10:00 AM CDT
Expired
Mar 26, 2014, 11:00 PM CDT
In force
13 hr
Issued by
NWS Wichita, KS
All 21 counties

Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 40 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
-94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS73 KICT 250839
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
339 AM CDT TUE MAR 25 2014

...STRONG SOUTH WINDS ARE EXPECTED ON WEDNESDAY...

.A DEEPENING LEE SIDE SURFACE TROUGH WILL RESULT IN STRONG AND 
GUSTY SOUTH WINDS ON WEDNESDAY FOR LOCATIONS MAINLY ALONG AND 
WEST OF THE KANSAS TURNPIKE.

KSZ032-033-047>053-067>069-082-083-091>093-252245-
/O.NEW.KICT.WI.Y.0015.140326T1600Z-140327T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
339 AM CDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE MORNING
  ON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING.

* WINDS...FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED
8 follow-up statements
488 
WWUS73 KICT 252028
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT TUE MAR 25 2014

...STRONG SOUTH WINDS ARE EXPECTED ON WEDNESDAY...

.A DEEPENING LEE SIDE SURFACE TROUGH WILL RESULT IN STRONG AND
GUSTY SOUTH WINDS ON WEDNESDAY FOR LOCATIONS MAINLY ALONG AND
WEST OF THE KANSAS TURNPIKE.

KSZ070-261030-
/O.EXB.KICT.WI.Y.0015.140326T1400Z-140327T0400Z/
GREENWOOD-
INCLUDING THE CITY OF...EUREKA
328 PM CDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WEDNESDAY
  MORNING AND PERSIST THROUGH WEDNESDAY NIGHT.

* WINDS...FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH 
  ARE EXPECTED ACROSS THE AREA. 

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR VEHICLES
  TRAVELING ON EAST-WEST ORIENTED ROADWAYS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>053-067>069-082-083-091>093-261030-
/O.EXT.KICT.WI.Y.0015.140326T1400Z-140327T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
328 PM CDT TUE MAR 25 2014

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 11 PM CDT
WEDNESDAY. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WEDNESDAY
  MORNING AND PERSIST THROUGH WEDNESDAY NIGHT.

* WINDS...FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS TO 45 TO 50
  MPH ARE EXPECTED ACROSS THE AREA.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR VEHICLES
  TRAVELING ON EAST-WEST ORIENTED ROADWAYS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
480 
WWUS73 KICT 260837
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 AM CDT WED MAR 26 2014

...STRONG SOUTH WINDS ARE EXPECTED LATER TODAY...

.A DEEPENING LEE SIDE SURFACE TROUGH WILL RESULT IN STRONG AND
GUSTY SOUTH WINDS LATER TODAY INTO EARLY TONIGHT.

KSZ071-094-098-262245-
/O.EXB.KICT.WI.Y.0015.140326T1700Z-140327T0300Z/
WOODSON-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...YATES CENTER...HOWARD...SEDAN
337 AM CDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED DURING THE
  AFTERNOON THROUGH LATE THIS EVENING.

* WINDS...FROM THE SOUTH AT 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>053-067>069-082-083-091>093-262245-
/O.EXT.KICT.WI.Y.0015.140326T1500Z-140327T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
337 AM CDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE THIS
  MORNING THROUGH LATE THIS EVENING.

* WINDS...FROM THE SOUTH AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 
  MPH ARE EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ070-262245-
/O.EXT.KICT.WI.Y.0015.140326T1700Z-140327T0300Z/
GREENWOOD-
INCLUDING THE CITY OF...EUREKA
337 AM CDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED DURING THE
  AFTERNOON THROUGH LATE THIS EVENING. 

* WINDS...FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH 
  ARE EXPECTED ACROSS THE AREA. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED
033 
WWUS73 KICT 261619
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT WED MAR 26 2014

...STRONG SOUTH WINDS ARE EXPECTED LATER TODAY...

.A DEEPENING LEE SIDE SURFACE TROUGH WILL RESULT IN STRONG AND
GUSTY SOUTH WINDS THIS AFTERNOON INTO EARLY TONIGHT.

KSZ032-033-047>053-067>069-082-083-091>093-270300-
/O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
1119 AM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE
  EVENING HOURS.

* WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH
  ARE EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ070-071-094-098-270300-
/O.CON.KICT.WI.Y.0015.140326T1700Z-140327T0300Z/
GREENWOOD-WOODSON-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...HOWARD...SEDAN
1119 AM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
840 
WWUS73 KICT 261750
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1250 PM CDT WED MAR 26 2014

KSZ032-033-047>051-270300-
/O.UPG.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
/O.NEW.KICT.HW.W.0004.140326T1750Z-140327T0000Z/
/O.NEW.KICT.WI.Y.0016.140327T0000Z-140327T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
1250 PM CDT WED MAR 26 2014

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 7 PM TO 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO
LONGER IN EFFECT. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 40 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH
  ARE EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-067>071-082-083-091>094-098-270300-
/O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1250 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH 
  ARE EXPECTED ACROSS THE AREA. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
907 
WWUS73 KICT 262026
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT WED MAR 26 2014

KSZ032-033-047>051-270300-
/O.CON.KICT.HW.W.0004.000000T0000Z-140327T0000Z/
/O.CON.KICT.WI.Y.0016.140327T0000Z-140327T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
326 PM CDT WED MAR 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM CDT
THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 40 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH 
  ARE EXPECTED ACROSS THE AREA. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-067>071-082-083-091>094-098-270300-
/O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
326 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH 
  ARE EXPECTED ACROSS THE AREA. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
477 
WWUS73 KICT 262204
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
504 PM CDT WED MAR 26 2014

KSZ032-033-047>051-270300-
/O.CAN.KICT.HW.W.0004.000000T0000Z-140327T0000Z/
/O.EXT.KICT.WI.Y.0016.140326T2204Z-140327T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
504 PM CDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
THIS EVENING.


* TIMING...STRONG SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE
  EVENING HOURS.

* WINDS...SOUTH WINDS AT 35 TO 45 MPH WITH GUSTS OF 50 MPH ARE
  EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-067>071-082-083-091>094-098-270300-
/O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
504 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 MPH ARE
  EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
618 
WWUS73 KICT 270230
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT WED MAR 26 2014

KSZ052-053-069>071-093-094-098-270330-
/O.CAN.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN
930 PM CDT WED MAR 26 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED GENERALLY ALONG AND EAST OF
THE FLINT HILLS. 

$$

KSZ067-068-082-083-091-092-270400-
/O.EXT.KICT.WI.Y.0015.000000T0000Z-140327T0400Z/
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON
930 PM CDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO PERSIST LATE INTO THE
  EVENING. 

* WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
  LIKELY GENERALLY WEST OF THE FLINT HILLS.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>051-270400-
/O.EXT.KICT.WI.Y.0016.000000T0000Z-140327T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
930 PM CDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO PERSIST LATE INTO THE
  EVENING. 

* WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
  LIKELY GENERALLY WEST OF THE FLINT HILLS.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
147 
WWUS73 KICT 270408
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1108 PM CDT WED MAR 26 2014

KSZ067-068-082-083-091-092-270515-
/O.EXP.KICT.WI.Y.0015.000000T0000Z-140327T0400Z/
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON
1108 PM CDT WED MAR 26 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

KSZ032-033-047>051-270515-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-140327T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
1108 PM CDT WED MAR 26 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:25 AM CDT, 14 minutes earlier.

Area forecast discussion, Mar 25, 3:25 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CDT TUE MAR 25 2014

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 325 AM CDT TUE MAR 25 2014

DRY AND COOL TODAY AS SURFACE HIGH PRESSURE DRIFTS ACROSS THE
AREA...WITH LITTLE CHANGE TO THE GOING FORECAST. AN ACTIVE
UPPER FLOW REGIME OFF THE PACIFIC WILL RESULT IN A MORE ZONAL
FLOW ALOFT ACROSS THE ROCKIES AND PLAINS FOR THE MIDDLE AND
END OF THE WEEK. A DEEPENING LEE SIDE SURFACE TROF WILL RESULT
IN AN INCREASING SOUTHERLY LOW LEVEL FLOW WITH GRADIENT WINDS
APPROACHING AND EXCEEDING WIND ADVISORY CRITERIA ON WEDNESDAY.
CONFIDENCE IS HIGH ENOUGH TO ISSUE AN INITIAL WIND ADVISORY
FOR AREAS GENERALLY ALONG/WEST OF THE KANSAS TURNPIKE. A LEAD
UPPER SHORTWAVE OVER CALIFORNIA BAJA REGION EARLY THIS MORNING
WILL MOVE EAST-NORTHEAST ACROSS THE SOUTHERN PLAINS WEDNESDAY.
WHILE THE SHORT TERM MODELS MAY BE TOO AGGRESSIVE WITH THE
MOISTURE FLUX PRIOR TO 18Z/WED...IT SEEMS REASONABLE THAT
SUFFICIENT MOISTURE AND LIFT WILL BE PRESENT FOR SLIGHT TO
MODEST CHANCES FOR SHOWERS DURING THE AFTERNOON ESPECIALLY
ALONG AND EAST OF THE KANSAS TURNPIKE. LOW LEVEL MOISTURE
FLUX WILL CONTINUE ACROSS EASTERN KANSAS INTO WEDNESDAY NIGHT
AND THURSDAY AHEAD OF A TRAILING SHORTWAVE UPPER TROF AND THE
ASSOCIATED SURFACE DRYLINE AND COLD FRONT. TIMING OF THESE
FEATURES ACROSS THE FORECAST AREA SUGGEST THE BETTER CHANCES
FOR CONVECTION LOOK TO BE ACROSS SOUTHEAST KANSAS...WHICH IS
REFLECTED WELL IN THE CURRENT FORECAST. WHILE A FEW STRONG
STORMS WILL BE POSSIBLE...SHEAR AND INSTABILITY FOR A MARGINAL
SEVERE RISK LOOK BETTER JUST EAST OF THE FORECAST AREA BY LATE
THURSDAY AFTERNOON AND EVENING.

DARMOFAL

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 325 AM CDT TUE MAR 25 2014

YET ANOTHER SHORTWAVE TROF IN THE ACTIVE WESTERLY FLOW ALOFT
WILL AFFECT THE AREA ON FRIDAY. MOISTURE IN THE WAKE OF THE
THURSDAY SYSTEM LOOKS MARGINAL...SO WILL LIMIT RAIN CHANCES
TO SOUTHEAST KANSAS. RIDGING ALOFT OVER THE WEEKEND STILL
PORTENDS TO A SIGNIFICANT WARMING TREND FROM SATURDAY INTO
SUNDAY. THIS WILL BE FOLLOWED A SHORTWAVE UPPER TROF ACROSS
THE PLAINS SUNDAY NIGHT INTO MONDAY...WITH MODEST COOLING
BEHIND THE ASSOCIATED COLD FRONT.

DARMOFAL

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1128 PM CDT MON MAR 24 2014

PATCHY FOG HAS DEVELOPED ACROSS PORTIONS OF SOUTHEAST KANSAS WHERE
WET SOIL WAS JUXTAPOSED WITH LIGHT WINDS ON THE EASTERN PERIPHERY
OF A RIDGE OF HIGH PRESSURE AT THE SURFACE.

AN INCREASE IN MID LEVEL CLOUDS WILL CONTINUE TO SPREAD SOUTHEAST
ACROSS THE AREA WHILE LIGHT WESTERLY WINDS INHIBIT MORE WIDESPREAD
DENSE FOG DEVELOPMENT ACROSS THE AREA. TRANSIENT IFR/LIFR WILL
REMAIN POSSIBLE IN AND NEAR KCNU THROUGH AT LEAST 09-11Z BEFORE
VFR RETURNS. RETURN FLOW IS EXPECTED TO DEVELOP AROUND 00Z ACROSS
CENTRAL KANSAS BECOMING BREEZY OVERNIGHT.

&&

.FIRE WEATHER...
ISSUED AT 325 AM CDT TUE MAR 25 2014

A CRITICAL FIRE WEATHER DAY IS EXPECTED WEDNESDAY ACROSS
CENTRAL KANSAS...DUE TO VERY STRONG SOUTH WINDS AHEAD OF A LEE
SIDE SURFACE TROF. THE CURRENT GFDI VALUES SUPPORT EXTREME
GRASSLAND FIRE DANGER...WITH INCREASING CLOUDS/HUMIDITIES AND
CHANCES FOR SHOWERS EXPECTED TO KEEP SOUTHERN KANSAS OUT OF
CRITICAL FIRE DANGER. ON THURSDAY...A DRYLINE AND STRONG COLD
FRONT WILL SWEEP EAST AND DROP SOUTH ACROSS THE REGION...WITH
GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT AND NORTHWEST WINDS IN
ITS WAKE. VERY HIGH GRASSLAND FIRE DANGER APPEARS LIKELY AREAWIDE
THURSDAY. CHANCES FOR WETTING RAINS WILL BE MODEST WITH BEST
CHANCES MAINLY EAST OF THE KANSAS TURNPIKE LATE WEDNESDAY THRU
THURSDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    49  34  58  48 /   0   0  20  30
HUTCHINSON      48  33  59  48 /   0   0  10  30
NEWTON          47  32  57  47 /   0   0  20  30
ELDORADO        47  32  58  47 /   0   0  30  40
WINFIELD-KWLD   50  34  58  48 /   0   0  40  40
RUSSELL         48  35  64  45 /  10   0  10  20
GREAT BEND      49  36  63  44 /   0   0  10  20
SALINA          47  33  62  48 /  10   0  10  30
MCPHERSON       47  33  60  47 /  10   0  10  30
COFFEYVILLE     49  30  58  47 /   0   0  40  50
CHANUTE         46  29  58  47 /   0   0  40  50
IOLA            45  28  58  46 /   0   0  30  50
PARSONS-KPPF    48  29  58  47 /   0   0  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033-
047>053-067>069-082-083-091>093.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH EARLY
WEDNESDAY EVENING FOR KSZ032-033-047-048-050.

&&
Hazardous weather outlook, Mar 24, 11:07 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT MON MAR 24 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260415-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1107 PM CDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

PATCHY FOG WILL AFFECT SOUTHEAST KANSAS OVERNIGHT. VISIBILITIES
WILL VARY GREATLY OVER SHORT DISTANCES...RANGING FROM 1/4 MILE TO 1
MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY WINDS AND DRY GRASSES WILL SEND THE GRASSLAND FIRE DANGER
INDEX INTO THE VERY HIGH TO EXTREME CATEGORY ON WEDNESDAY AND
THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY NIGHT AND
THURSDAY...ESPECIALLY ALONG AND EAST OF I-135. SMALL HAIL AND
GUSTY WINDS AROUND 40 MPH ARE POSSIBLE WITH THE STRONGER
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:49 AM CDTFire Weather WatchICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more24 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.